MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-CONTOUR SHUNT KIT, ULTRA SMALL, LOW PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-CONTOUR SHUNT KIT, ULTRA SMALL, LOW PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 22011 L
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the valve was ¿incompressible when it will be installed¿ because liquid did not flow during testing prior to implant.The valve was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that clarified the previous report of "incompressible when it will be installed" as when the surgeon tested the flow of the vp shunt during the operation, they found that fluid cannot flow through the product.
 
Additional Manufacturer Narrative
The returned valve was patent and it met all of the requirements for the leakage, reflux, pressure-flow, and preimplantation tests.Therefore, the conditions of the complaint could not be duplicated by laboratory personnel.Proteinaceous debris was observed within the interior and exterior of the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Approximately 90 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.Approximately 23.5 cm of the ventricular catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-CONTOUR SHUNT KIT, ULTRA SMALL, LOW PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7020690
Report Number2021898-2017-00570
Device Sequence Number1184235
Product Code JXG
UDI-Device Identifier00643169467125
UDI-Public00643169467125
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number22011 L
Device Catalogue Number22011 L
Device Lot NumberE15822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer03/22/2018
04/11/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date03/23/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO